Hi Dr Rassman, I find your site very interesting and helpful. After living in denial for six months I have finally conceded that the balding process has begun and have started taking propecia. I have only been on the drug for a week however I am already noticing sensitive nipples.
I am much too concerned about losing my hair to be bothered by very mild occasional pain, however developing gyno is something that really worries me, especially as i already have a very slight case of it from puperty (despite the fact that I am fit and slim). I plan on speaking to my doctor about this, but I would like to know from your experience, does sensitive nipples always turn into gyno? Would I be premature in halting the medication based on this alone? Is there a chance that it could simply go away as my body adapts to the drug, or even if it continues not necessarily mean I will develop gyno?
Thanks for your time.
Yes, it is possible for sensitive nipples to develop into gynecomastia. I would try stopping it (you are early in the process) and see if the sensitivity goes away. Certainly checking with your doctor is important. Breast enlargement or nodules can occur with Propecia, but it is relatively rare (about 1 in 300-500 cases).